RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Diskr. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Diskr. Mat., 2004, Volume 16, Issue 2, Pages 148–159 (Mi dm160)  

This article is cited in 1 scientific paper (total in 1 paper)

On the accuracy of approximation in the Poisson limit theorem

D. N. Karymov


Abstract: In this paper, we find non-uniform bounds in the Poisson theorem. Let $I_1,\ldots,I_n$ be indicators of independent random events. We set $p_k=\mathsf P\{I_k=1\}=1-\mathsf P\{I_k=0\}$, $0\leq p_k\leq1$, $k=1,\ldots,n$. Let
$$ B(x)=\mathsf P\{\sum_{k=1}^nI_k\leq x\}. $$
Let $b_k$ be the jump of the distribution function $B(x)$ at the point $k$. We also set
$$ P_1=\frac1n\sum_{k=1}^np_k, \qquad P_2=\frac1n\sum_{k=1}^np_k^2. $$
Let
$$ \pi_k=\frac{\lambda^k}{k!}e^{-\lambda}, \qquad k=0,1,2,\ldots, $$
be the jumps of the Poisson distribution function with parameter $\lambda\geq0$, and let
$$ \Pi_\lambda(x)=\sum_{k\leq x}\pi_k $$
be the corresponding distribution function.
An example of the results obtained in the paper is formulated as follows.
For $\lambda=nP_1$ and $k\geq2+\lambda$,
$$ |b_k-\pi_k|\leq\frac{nP_2}2(1+\frac{\lambda^2}{(k-2)^2}) e^{-\lambda}(\frac{\lambda e}{k-2})^{k-2}, $$
and for $k>1+\lambda e$
$$ |B(k)-\Pi_\lambda(k)|\leq\frac{nP_2}2(1+\frac{\lambda^2}{(k-1)^2}) \frac{k-1}{k-1-\lambda e}e^{-\lambda}(\frac{\lambda e}{k-1})^{k-1}. $$


DOI: https://doi.org/10.4213/dm160

Full text: PDF file (661 kB)
References: PDF file   HTML file

English version:
Discrete Mathematics and Applications, 2004, 14:3, 317–327

Bibliographic databases:

UDC: 519.2
Received: 13.04.2004

Citation: D. N. Karymov, “On the accuracy of approximation in the Poisson limit theorem”, Diskr. Mat., 16:2 (2004), 148–159; Discrete Math. Appl., 14:3 (2004), 317–327

Citation in format AMSBIB
\Bibitem{Kar04}
\by D.~N.~Karymov
\paper On the accuracy of approximation in the Poisson limit theorem
\jour Diskr. Mat.
\yr 2004
\vol 16
\issue 2
\pages 148--159
\mathnet{http://mi.mathnet.ru/dm160}
\crossref{https://doi.org/10.4213/dm160}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2084577}
\zmath{https://zbmath.org/?q=an:1122.60027}
\transl
\jour Discrete Math. Appl.
\yr 2004
\vol 14
\issue 3
\pages 317--327
\crossref{https://doi.org/10.1515/1569392031905593}


Linking options:
  • http://mi.mathnet.ru/eng/dm160
  • https://doi.org/10.4213/dm160
  • http://mi.mathnet.ru/eng/dm/v16/i2/p148

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Cekanavicius V., “Approximation Methods in Probability Theory”, Approximation Methods in Probability Theory, Universitext, Springer International Publishing Ag, 2016, 1–274  crossref  mathscinet  isi
  • Дискретная математика
    Number of views:
    This page:290
    Full text:131
    References:42
    First page:3

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020